MAUDE Adverse Event Report: STRYKER GMBH CROSS PLATE MTP, LEFT ANCHORAGE; PLATE, FIXATION, BONE

STRYKER GMBH CROSS PLATE MTP, LEFT ANCHORAGE; PLATE, FIXATION, BONE
Catalog Number PLP14341
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the mtp plate was broken after implantation in the patient.The primary surgery in question was the arthrodesis for hallux valgus and rigidus.The surgeon has performed the revision operation on the broken plate.
 
Additional Manufacturer Narrative
Corrected fields: product long description (d1), lot no.(d4), catalog no.(d4), gtin (d4), and clinical signs code grid (h6).The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received anchorage plate was found to be broken from the cross-plate hole region, typically where the fracture line is.The nature of breakage exhibits a typical fatigue failure evident by plastic deformation along the edges and some of the breakage surfaces, which normally happens when one segment separates gradually (fatigue manner) and rubs over the other surface.A secondary fracture line can also be seen in one of the segments, all of which together confirms a fatigue fracture.The fracture appears to have been caused due to overloading over a long period.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, it can be said that the plate broke in fatigue manner possibly due to overloading, however without clinical reports and other patient information, the root cause of the issue could not be determined.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CROSS PLATE MTP, LEFT ANCHORAGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21806635
Report Number0008031020-2025-00675
Device Sequence Number8974362
Product Code HRS
UDI-Device Identifier07613252260554
UDI-Public(01)07613252260554(10)AL6225
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPLP14341
Device Lot NumberAL6225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown